My legs ache ~TJ142

As you know I am creeping back from adding half a stone in weight and no exercise for a period of some weeks. Steve and I decided it would be best to start slowly and build back up to where I was rather than go crazy and try to recoup all the gains/losses in a week!

The plan was to aim for 2 gym sessions a week and two walks/runs/ralks a week, strength stuff to be added later, nutrition to be improved straight away. I have to say that the improved nutrition has solved my resurgent IBS problem – I won’t give you the horrific details unless you ask very nicely  πŸ˜€

run - 2013-10-22_095850

So far so good, more or less to plan until Mum got ill and had to help out on Friday evening, Saturday and Sunday, I managed to lead walking group on Saturday but everything else went out the window! Such is life.

Tonight I had the opportunity to go to the gym for about an hour (including changing time), off I toddle, get changed and jump on the treadmill. Gym for me at the moment is ten minutes treadmill and twenty minutes rower. I am still scared of the treadmill, so did a minute at 3 kmh, then 1 at 5 kmh, then 1 at 6 kmh (all hands off equipment – a big deal for me) followed by 7 at 5 kmh.

Onto the rower, I have been doing a variety of different hiit patterns on the rowing machine, tonight was a full on session, I was feeling good, so wanted to push a bit especially as I had missed three sessions at weekend.

rowing

 

3 minute warm up then a full 15 minutes of 30 second intervals – high/low. High was from 28 spm to 45 spm and low was as slow as 20 spm, the biggest difficulty I had was ignoring the pace of the two ladies either side of me, I find it very easy to try and match other people’s pace. I had to sit and rest for a full two minutes afterwards as my legs were like jelly and now, 5 hours later, they ache like crazy.

achy legs

All my fault for not continuing with the moderation theme, and now those pesky nanobots will be back, but this has been the pattern of my weight loss and fitness gains for the last year, exercise, weight gain (while repairs are going on) weight loss for a few days then stabilisation. I’m good all in the right general direction. I know what to do, how to do it and I just need to keep on doing it. As Steve has said from the start:

It’s simple but not easy!

My Meds ~TJ22

Currently I am taking the following:

Ramipril – blood pressure

Atorvastation – Cholesterol

Lanzoprazole – gastritis and stomach protection

Aspirin – prophylactically for blood thinning

Bisoporol – blood pressure

Bendroflumethiazide – diuretic for bi lateral oedema of legs

When I was first sent to chest pain clinic I was put on beta blockers, ace inhibitors, calcium channel blockers, aspirin, statins, lanzoprazole, GTN spray, and pain killers (8 a day) I felt worse after the medication than I ever did with the pains. I couldn’t drive, I had to sit at home for two hours after taking the meds before I could go to work, then I was dopey all day.

When i complained to the doctor he more or less told me to stop whining at least I was alive! But I had no quality of life so I started researching my ‘conditions’. NICE was a brilliant site where all research papers could be found, advice to government and GPs re efficacy of pills. I went back and insisted that the cocktail was changed and it was. I felt better by a factor of about 200%.

Eventually i felt normal again so I dropped the blood pressure pills – BIG MISTAKE! Within a week I had a TIA (mini stroke) a blood clot in my neck which had to be tracked and busted, and was admitted three days after this with severe chest pains.

Really folks – NEVER EVER just stop taking this stuff it can KILL you.

 

Gastritis ~TJ37

Well this is a lovely little condition where the lining of the stomach has been torn apart by the action of the Nsaids (Non-steroidal anti-inflammatory drug). In other words the pills the doctors have been giving me for twenty years for my arthritis, they work well to control swelling and therfore pain, but without protective drugs they destroy your stomach.

So I get chest pains, toddle off to docs and the tests start – eventually they diagnose gastritis – this causes stomach contents to shoot back up the gullet at will. Not pleasantm have to sleep in a sitting position, be careful when bending over, cut back on spicy foods and acidic foods.

But I have to report that following the Steve plan (ie doing what he who must be obeyed tells me to do ) not only have I lost weight but have become largely symptom free Β for a few months now.

All hail the mighty Steve!!!

 

Yet More Miserable News ~TJ03

Originally posted SUNDAY, 13 SEPTEMBER 2009

Yet more miserable news

OK so this is just turning into a diary – well that’s OK writing is supposed to be cathartic.

The MRI scan is due to be done in 2 weeks time – yuk
Claustrophobia rules – Doc has promised tranquillisers for the day.

As usual Mum is just go and do it don’t be stupid, this from the woman who won’t go to the end of the street in case she gets stuck. I, for some reason am not allowed to be frightened. Still perhaps she is just sick of the NEVER EVER ENDING saga of my health over the last 6 years.

6 years ago started getting chest pains went to doc – got referred to hospital

  • test for heart attack – inconclusive
  • test for hernia – negative
  • test for gastritis – inconclusive
  • further test for gastritis – endoscopy and barium meal – conclusive
  • treadmill test for heart conditions – positive
  • angiogram – shows irregular veins and arteries.

It turns out that the gastritis was caused by the NACIDS prescribed for arthritis, so now I have to take anti-inflammatory for the arthritis and aspirin for the heart – both of which destroy my stomach lining. I take a further pill to counter the NAcid and aspirin and other stuff for the heart.

During all this I get intermittent sore throats so as a heavy smoker I am checked for cancer – negative also no reason for throat – one of those things give up smoking.

Next on the menu is high blood pressure – never had it before it came out of nowhere – pills for that make you feel nauseous, cause swelling in legs (this is painful especially as it adds pressure to arthritic joints), lowers blood pressure to the extent that you cannot turn your head in a normal fashion without feeling sick and faint, exhaustion, drained etc. Whinged to doc – tough live with it. AND give up smoking.

Next my wisdom teeth decide to rot – hospital for extraction due to the other conditions I have it is a three day stay in hospital. have a routine eye test – turns out I have excess pressure in eyes – now have to see a consultant opthamologist every 6 months to prevent blindness.

Two weeks ago I had a suspected stroke, they found a thrombosis in my neck – so more drugs and tests I gave up smoking 18 months ago and put on three stone – so started exercise programme – doc has cancelled that too

This week I have had a rash on my face and as I get exzcema sometimes I self treated – turned out it is Rosacea – caused by high blood pressure and made worse by the drugs given to treat the high blood pressure – this can also spread to the eyes and cause blindness.

Doc says all medications given to treat blood pressure, and I quote, ‘make you feel like crap!’ but you are alive – well whoop di f*#$ing do! I am 54 and have to look forward to a life of:

  • pain from the arthritis which will get worse
  • pain from the swollen legs
  • never sleeping for more than 3 hours at a time – having to get up to pee the excess fluid from my legs
  • stomach pain if I eat anything vaguely spicy
  • uncontrollable reflux if I overeat slightly, or bend too soon
  • after eating, or do exercise after eating
  • a bright red spotty face, which if the disease progresses could lead to blindness and severe swelling of nose
  • feeling constantly tired, drawn and sick (blood pressure meds)
  • continuing angina attacks
  • possibility of Glaucoma and blindness

And I am supposed to be GLAD to be kept alive for all this – if I were a dog I would be humanely put to sleep – if I stop the BP meds I feel great but could have a stroke or heart attack at any time.

If I didn’t have children I definitely would not take the BP meds, but as the kids are 14 and 16 I have no choice for now – roll on only a few more years till they are independent !

This is a snap shot of how I felt at the time.

 – – ~ ~ ~ – –
… to see how  the Journey began click here …
– – ~ ~ ~ – –